Hey everyone, I was wondering about how long I should be expecting to be in a state of withdrawal from suboxone. For over 2 1/2 years I was using heroin. I used everyday without any breaks, my tolerance was through the roof at the end, I was using at least 2 grams daily before I stopped. I have been clean off heroin for 68 days yet I have been on suboxone film the whole time. I started off on 12 mg's per day then a few days later tapered down to 8 mg's, then for a couple weeks I was taking 4 mg's daily. The last 35 days I have been taking 2 mg's every 36-72 hours depending on how I felt. My last dose was 2 mg's 5 days ago. I have not slept at all in 5 days, I am sweating like crazy and getting the chills, I have severe restless leg syndrome, my stomach hurts, I am getting headaches, my bones ache, I sneeze frequently and can hardly move from my bed. I am not taking any other medications and do not know how much longer I can do this. Did anyone else taper down similarly and if so how long before you could sleep at night? Thanks
23 Jul 2011
dear Callie, hello and welcome. I am not sure if you were under a subxone dr's care or saw an addiction therapist, but I have never heard of a dr rx suboxone for that short a duration of time. If you didn't see a subs dr or a therapist, you may not have known that 68 days is not enough time to give the subs or the addiction therapy to work successfully and you can't jump off at 2 mgs. I am not judging you, please know that, I am simply guessing you either bought the subs off the streets and didn't get correct info, or jumped off without consulting the addiction therapist or subs dr. If you are under a subs dr's care, he/she may not know all the in and outs of proper subs treatment.
You may go thru these was for anywhere from a couple of weeks to a couple of months, as no one can actually assess the damage done to the neurotransmitters and receptor sites in your brain, that system that would have normally functioned and sent the brain's own opiates is crashed, hence the withdrawal symptoms. Those symptoms are bypass attempts by the body to get directly to the receptor sites to get them to release opiate, or get you to take some. It will reboot eventually, but if I were you, I would get back on subs at 2 mgs, and slowly taper down to .25 mgs and then do a .25 48 hour skip, that is a taper schedule that usually can give the brain time to reboot and you would have very little symptoms if any. Thanks, let us know if you have more questions, pattishan61
14 Apr 2012
Hi There - I know how horrible this is. I had the same withdrawal symptoms. THe first 7 plus days were the worst! My nausea lasted 29 days (over four weeks). I still have diarrhea (almost 6 weeks now). The Dr. said I have an inflated bowel syndrome and its common from opiate addiction and then withdrawal (constipation for so long and then sudden diarrhea). I had the exact same symptoms as you, my arms also were spasming severely at times. You went down TOO QUICK. I did a longer cut back then you but it still was too fast (about 2 months from 6 - .5 MG). But now that the worst is over ( I feel like Ive been on another planet for the last month and just woke up) I never want to go back on anything again. I dont want to go through that again! It was the worst I have ever felt, and I went through alcohol DT's after only drinking for four years as a teenager 20 years ago. I got addicted to pain meds after an injury (and yes I told my Dr. I was a recovering alcoholic before he started me on the meds).
16 Jun 2013
I've also been on 2 mg for over a month and having issues with the pharmacy and they won't fill til Tues its Sunday now. I've had horrible withdrawals since last night. I haven't been over taking the med but the pharmacy Says they won't fill. I'm not sure if mistakes r made often at a pharamcy but this is one I'm paying for dearly. I'm not sure what to do. my doc.is out of town and can't get ahold of him.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... taking suboxone 8 mg tablets. do these pills produce the same effects that i saw when he was on heroin? Thanks for a quick response
5 answers • 17 Aug 2009
hello, im in need of some help with the suboxone thing. I have a huge heroin/opiate habit for 15 yrs.(iv). Ive been in n out of jail and rehab. im on ...
3 answers • 16 Jan 2010
... Heroin to Subs and now I'm trying to come clean completely. I have managed to get down to 1/2 of an 8mg tablet a day but worried about the ...
7 answers • 2 Feb 2011
I have been on a 2 week heroin run and i want to get back on suboxone. i recently went 3 days without using but i couldn't handle the withdrawal ...
1 answer • 24 Nov 2011
Opiate Dependence - I have been using heroin for about a year, prior to that I was using roxies and?
... oxy. My heroin habit has gotten out of control, almost 3 bundles a day. I am desperate to get off it. Usually I can get methadone and I get off ...
9 answers • 23 Feb 2012